alexa Methotrexate-induced pneumonitis: appearance four weeks after discontinuation of treatment.
Toxicology

Toxicology

Journal of Drug Metabolism & Toxicology

Author(s): Elsasser S, Dalquen P, Soler M, Perruchoud AP, Elsasser S, Dalquen P, Soler M, Perruchoud AP

Abstract Share this page

Abstract A 71-year-old man with a long-standing history of rheumatoid arthritis required methotrexate treatment since 1986, with a total dose of 210 mg. In April 1987, before arthroplastic surgery, methotrexate was discontinued. Four weeks later a syndrome of fever, dry cough, shortness of breath, and diffuse air-space consolidations on the chest radiograph evolved. An antibiotic therapy had no beneficial effect, and a bronchoscopy yielded no pathogens. An open lung biopsy led to the diagnosis of methotrexate-induced pneumonitis. This is the first report of a case where methotrexate-induced pneumonitis developed several weeks after cessation of the treatment. Methotrexate can cause four types of pulmonary adverse reactions: pneumonitis, pulmonary edema, pulmonary fibrosis, and pleuritis. Possible pathogenetic mechanisms, symptoms, treatment, and prognosis are discussed. This article was published in Am Rev Respir Dis and referenced in Journal of Drug Metabolism & Toxicology

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords